Alert archive / Florida / Small Craft Advisories in 2012

Small Craft Advisory 35, NWS Key West, FL

November 21, 2012

NWS Key West, FL issued this small craft advisory at Nov 21, 2012, 4:00 PM EST. It was in force for 43 hr.

The area

The counties it named.

The facts

Issued
Nov 21, 2012, 4:00 PM EST (21:00 UTC)
Expired
Nov 23, 2012, 11:00 AM EST
In force
43 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

088 
WHUS72 KKEY 212100
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
400 PM EST WED NOV 21 2012

GMZ031>034-042>044-052>055-072>075-220330-
/O.NEW.KKEY.SC.Y.0035.121121T2100Z-121123T0000Z/
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
400 PM EST WED NOV 21 2012

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE FLORIDA KEYS COASTAL WATERS. 

* WINDS AND WAVES...SUSTAINED NORTH WINDS OF 20 KNOTS...WITH FREQUENT
  GUSTS NEAR 25 KNOTS...WILL BEGIN TO AFFECT THE KEYS COASTAL WATERS
  THIS EVENING AND OVERNIGHT. SEAS WILL BUILD IN THE FLORIDA STRAITS
  TO NEAR 7 FEET. ADDITIONALLY...A NORTHERLY SWELL IN THE FLORIDA
  STRAITS WATERS EAST OF THE UPPER KEYS COULD LEAD TO EVEN HIGHER
  SEAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

DEVANAS
7 follow-up statements
646 
WHUS72 KKEY 220319
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1019 PM EST WED NOV 21 2012

GMZ031>034-042>044-052>055-072>075-221100-
/O.EXT.KKEY.SC.Y.0035.000000T0000Z-121122T1100Z/
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1019 PM EST WED NOV 21 2012

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...SUSTAINED NORTH TO NORTHEAST SURFACE WINDS NEAR
  20 KNOTS...WITH FREQUENT GUSTS NEAR 25 KNOTS WILL PREVAIL OVERNIGHT
  ON ALL KEYS COASTAL WATERS. SEAS AS HIGH AS 8 FEET ARE EXPECTED IN
  THE GULF STREAM ALONG THE EASTERN PORTION OF THE FLORIDA STRAITS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
BS
722 
WHUS72 KKEY 220932
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
432 AM EST THU NOV 22 2012

GMZ031>034-042>044-052>055-072>075-221745-
/O.EXT.KKEY.SC.Y.0035.000000T0000Z-121122T2200Z/
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
432 AM EST THU NOV 22 2012

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...SUSTAINED NORTH TO NORTHEAST SURFACE WINDS OF AT
  LEAST 20 KNOTS...WITH FREQUENT GUSTS ABOVE 25 KNOTS...WILL PREVAIL
  TODAY ON ALL KEYS COASTAL WATERS. SEAS AS HIGH AS 8 FEET ARE
  EXPECTED IN THE GULF STREAM ALONG THE EASTERN PORTION OF THE
  FLORIDA STRAITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

CLR
625 
WHUS72 KKEY 221524
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1024 AM EST THU NOV 22 2012

GMZ031-221630-
/O.CAN.KKEY.SC.Y.0035.000000T0000Z-121122T2200Z/
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
1024 AM EST THU NOV 22 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

NORTH WINDS OF 15 TO 20 KNOTS LATE THIS MORNING WILL SLACKEN TO NEAR
15 KNOTS OR EVEN LESS THIS AFTERNOON ON FLORIDA BAY. HENCE...THE
SMALL CRAFT ADVISORY HAS BEEN CANCELLED FOR FLORIDA BAY. 

$$

GMZ032>034-042>044-052>055-072>075-222200-
/O.CON.KKEY.SC.Y.0035.000000T0000Z-121122T2200Z/
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1024 AM EST THU NOV 22 2012

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...SUSTAINED NORTH WINDS OF AROUND 20 KNOTS WILL
  PREVAIL ON ALL KEYS COASTAL WATERS EXCEPT FLORIDA BAY THIS
  AFTERNOON. SEAS AS HIGH AS 8 FEET ARE EXPECTED IN THE GULF STREAM
  ALONG THE EASTERN PORTION OF THE FLORIDA STRAITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

APA
484 
WHUS72 KKEY 222116
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
416 PM EST THU NOV 22 2012

GMZ032>034-042>044-053>055-073>075-222230-
/O.CAN.KKEY.SC.Y.0035.000000T0000Z-121122T2200Z/
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
416 PM EST THU NOV 22 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

SINCE SUSTAINED WINDS ARE EXPECTED TO REMAIN BELOW 20 KNOTS ON MOST
OF KEYS WATERS EXCEPT THE OFFSHORE WATERS SOUTHEAST OF THE UPPER
KEYS...THE SMALL CRAFT ADVISORY HAS BEEN CANCELED. 

$$

GMZ052-072-230530-
/O.EXT.KKEY.SC.Y.0035.000000T0000Z-121123T1000Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
416 PM EST THU NOV 22 2012

...SMALL CRAFT ADVISORY IN EFFECT...

DUE TO NORTH WINDS OF AROUND 20 KNOTS AND A NORTHERLY SWELL OF UP TO
8 FEET ON THE OUTER WATERS OF THE UPPER KEYS...A SMALL CRAFT ADVISORY
REMAINS IN EFFECT FOR THESE WATERS. 

* WINDS AND WAVES...DUE TO NORTH WINDS OF AROUND 20 KNOTS AND A
  NORTHERLY SWELL OF UP TO 8 FEET ON THE OUTER WATERS OF THE UPPER
  KEYS...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THESE WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

APA
263 
WHUS72 KKEY 230313
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1013 PM EST THU NOV 22 2012

GMZ052-072-231000-
/O.CON.KKEY.SC.Y.0035.000000T0000Z-121123T1000Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
1013 PM EST THU NOV 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS AND WAVES...SUSTAINED NORTH SURFACE WINDS NEAR 20
  KNOTS...WITH GUSTS NEAR 25 KNOTS WILL PREVAIL OVERNIGHT. SEAS AS
  HIGH AS 8 FEET ARE EXPECTED IN THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
BS
007 
WHUS72 KKEY 230722
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
222 AM EST FRI NOV 23 2012

GMZ031-231000-
/O.EXA.KKEY.SC.Y.0035.000000T0000Z-121123T1000Z/
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
222 AM EST FRI NOV 23 2012

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...SUSTAINED NORTH SURFACE WINDS NEAR 20
  KNOTS...WITH FREQUENT GUSTS NEAR 25 KNOTS WILL PREVAIL OVERNIGHT.
  BAYWATERS WILL REMAIN ROUGH TO VERY ROUGH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ052-072-231000-
/O.CON.KKEY.SC.Y.0035.000000T0000Z-121123T1000Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
222 AM EST FRI NOV 23 2012

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...SUSTAINED NORTH SURFACE WINDS NEAR 20 
  KNOTS...WITH GUSTS NEAR 25 KNOTS WILL PREVAIL OVERNIGHT. SEAS 
  AS HIGH AS 8 FEET ARE EXPECTED IN THE GULF STREAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

CLR
821 
WHUS72 KKEY 230927
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
427 AM EST FRI NOV 23 2012

GMZ042-231600-
/O.EXB.KKEY.SC.Y.0035.000000T0000Z-121123T1600Z/
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
427 AM EST FRI NOV 23 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL WINDS DECREASE...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY. 

* WINDS AND WAVES...SUSTAINED NORTH SURFACE WINDS NEAR 20
  KNOTS...WITH GUSTS NEAR 25 KNOTS WILL PREVAIL TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ031-052-072-231600-
/O.EXT.KKEY.SC.Y.0035.000000T0000Z-121123T1600Z/
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
427 AM EST FRI NOV 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL WINDS DECREASE...

* WINDS AND WAVES...SUSTAINED NORTH SURFACE WINDS NEAR 20
  KNOTS...WITH GUSTS NEAR 25 KNOTS WILL PREVAIL TODAY. SEAS AS HIGH
  AS 8 FEET ARE EXPECTED IN THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

CLR

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 21, 3:21 PM EST, 39 minutes earlier.

Area forecast discussion, Nov 21, 3:21 PM EST, 39 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
321 PM EST WED NOV 21 2012

.DISCUSSION...
.CURRENTLY...
WINDS ACROSS THE KEYS AND COASTAL WATERS HAVE BEEN FAIRLY STEADY
STATE THIS MORNING AND EARLY AFTERNOON. ISLAND STATIONS ON AVERAGE
RANGE FROM 10 TO 15 KNOTS AND MARINE PLATFORMS 15 TO 20 WITH GUSTS
20 TO 25 KNOTS. THE AFTERNOON LULL IN WINDS AROUND THE UPPER KEYS
EXPECTED WITH MAINLAND HEATING AND THE WEAKENING OF THE NOCTURNAL
DENSITY CURRENT REALLY HAS NOT MATERIALIZED...OR AT LEAST HAS BEEN
DIFFICULT TO DISCERN IN THE WIND DATA. TEMPERATURES OVER THE ISLANDS
HAVE MOST LIKELY MAXED OUT FOR THE DAY STAYING IN THE LOW 70S.

.SHORT TERM...
TONIGHT THROUGH FRIDAY...DEVELOPING LOW PRESSURE OFF THE GEORGIA
COAST WILL BE THE PRIMARY FORCING BEHIND THE PRESSURE GRADIENT
TIGHTENING OVER THE KEYS...AND THUS WINDS INCREASING THIS EVENING AND
OVERNIGHT. MODEL GUIDANCE CONSENSUS AGREES WINDS WILL INCREASE TO 20
PLUS OVER THE FLORIDA STRAITS AND NEAR 20 ELSEWHERE OVERNIGHT.
BEGINNING THANKSGIVING DAY THE LOW OF THE SOUTHEAST COAST WILL START TO
MOVE OFF TOWARDS THE NORTHEAST IN RESPONSE TO A HIGH AMPLITUDE
TROUGH DIGGING INTO THE GREAT LAKES. AS THIS OCCURS WINDS WILL SLOWLY
BEGIN TO DECREASE THROUGH FRIDAY...RELAXING TO NORTHERLY AROUND 10
KNOTS BY FRIDAY EVENING. THE BRISK NORTHERLY WINDS THROUGH THE
BOUNDARY LAYER WILL AID THE ADVECTION TONIGHT OF COOLER AND DRIER
AIR INTO THE AREA BEFORE SLOWING DOWN FRIDAY. THIS WILL LEAD TO THE
COOLEST AND DRIEST AIR SO FAR THIS DRY SEASON. MOS GUIDANCE SHOWS
DEWPOINTS DROPPING INTO THE UPPER 40S OVERNIGHT...AND MODEL SOUNDINGS
SHOW PRECIPITABLE WATER BELOW FOUR TENTHS OF AN INCH BY MORNING.
NEEDLESS TO SAY...NO CHANCE OF PRECIPITATION...OR EVEN
CLOUDS...THROUGH FRIDAY.

&&

.LONG TERM...
SATURDAY THROUGH WEDNESDAY...WINDS WILL REMAIN OUT OF THE NORTH
THROUGH SUNDAY MORNING...WITH ANOTHER WEAK FRONT POSSIBLY PUSHING
THROUGH SATURDAY EVENING. BY SUNDAY THE LOW OFF THE EASTERN SEABOARD
WILL BE NEAR LABRADOR WITH HIGH PRESSURE BUILDING INTO THE SOUTHEAST
IN THE WAKE OF THE LOW. AS THE HIGH MOVES INTO THE SOUTHEAST AND
PROGRESSES OFF THE SOUTHEAST COAST...WINDS OVER THE CWA WILL VEER TO
NORTHEAST TO EAST. THIS WILL ALLOW A RETURN OF MOISTURE AS
PRECIPITABLE WATER REBOUNDS TO OVER AN INCH BY MONDAY NIGHT.
TEMPERATURES WILL REBOUND AS WELL...WITH LOWS NEAR 70 AND HIGHS NEAR
80. RAIN CHANCES WILL BE MINIMAL THROUGHOUT THE FORECAST PERIOD. THE
FORECAST CURRENTLY CARRIES HORIZON 10 PERCENT POPS FROM SUNDAY
MORNING ONWARDS...AND IT IS QUITE POSSIBLE THESE ARE OVERDONE BY 10
PERCENT. WILL CONSIDERING REMOVING POPS ENTIRELY IN SUBSEQUENT SHIFTS.

&&

.MARINE...
A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL FLORIDA KEYS COASTAL
WATERS. NORTH WINDS WILL INCREASE THIS EVENING TO NEAR 20
KNOTS...WITH FREQUENT GUSTS NEAR 25 KNOTS. SEAS IN THE FLORIDA
STRAITS WILL BUILD TO 7 FEET...WITH EVEN HIGHER SEAS IN THE STRAITS
EAST OF THE UPPER KEYS DUE TO A NORTHERLY SWELL.

&&

.AVIATION...
THROUGH 12Z/22ND...MOSTLY CLEAR SKIES WILL PREVAIL AT THE KEY WEST
AND MARATHON TERMINALS...WITH WINDS VARYING FROM (340-020) BETWEEN
13 AND 17 KNOTS ALONG WITH FREQUENT GUSTS BETWEEN 20 AND 25 KNOTS.
BECAUSE OF THESE WINDS...MODERATE NORTHERLY
CROSS WINDS CAN BE EXPECTED.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.
&&

PUBLIC/MARINE.........DEVANAS
AVIATION/NOWCASTS.....APA
DATA COLLECTION.......BWC

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Nov 21, 5:37 AM EST, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
537 AM EST WED NOV 21 2012

FLZ076>078-GMZ031>034-042>044-052>055-072>075-221030-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
537 AM EST WED NOV 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORIES WILL PROBABLY BE REQUIRED ACROSS THE FLORIDA
KEYS COASTAL WATERS TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SMALL CRAFT ADVISORIES MAY BE REQUIRED ACROSS PARTS OF THE KEYS
WATERS THURSDAY AND THURSDAY NIGHT AS WELL.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

CLR

Nearby

Small Craft Advisories in Florida, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.